Advanced Search
MyIDEAS: Login to save this article or follow this journal

Turnpike Theorems for Markov Games

Contents:

Author Info

  • Vassili Kolokoltsov

    ()

  • Wei Yang

    ()

Registered author(s):

    Abstract

    This paper has a two-fold purpose. First, we attempt to outline the development of the turnpike theorems in the last several decades. Second, we study turnpike theorems in finite-horizon two-person zero-sum Markov games on a general Borel state space. Utilising the Bellman (or Shapley) operator defined for this game, we prove stochastic versions of the early turnpike theorem on the set of optimal strategies and the middle turnpike theorem on the distribution of the state space. Copyright Springer Science+Business Media, LLC 2012

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://hdl.handle.net/10.1007/s13235-012-0047-6
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Springer in its journal Dynamic Games and Applications.

    Volume (Year): 2 (2012)
    Issue (Month): 3 (September)
    Pages: 294-312

    as in new window
    Handle: RePEc:spr:dyngam:v:2:y:2012:i:3:p:294-312

    Contact details of provider:
    Web page: http://www.springer.com/economics/journal/13235

    Order Information:
    Web: http://link.springer.de/orders.htm

    Related research

    Keywords: Markov games; General Borel state space; Turnpike theorem; Average cost; Turnpike on strategies; Turnpike on the distribution of states; Middle turnpike; Early turnpike;

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Andrzej S. Nowak, 1999. "Sensitive equilibria for ergodic stochastic games with countable state spaces," Computational Statistics, Springer, vol. 50(1), pages 65-76, August.
    2. Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
    3. Coles, Jeffrey Link, 1985. "Equilibrium Turnpike Theory with Constant Returns to Scale and Possible Heterogeneous Discount Factors," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 671-79, October.
    4. Mirman, Leonard J. & Zilcha, Itzhak, 1975. "On optimal growth under uncertainty," Journal of Economic Theory, Elsevier, vol. 11(3), pages 329-339, December.
    5. Guerrero-Luchtenberg, C.L., 2000. "A uniform neighborhood turnpike theorem and applications," Journal of Mathematical Economics, Elsevier, vol. 34(3), pages 329-357, November.
    6. Brock, William A & Mirman, Leonard J, 1973. "Optimal Economic Growth and Uncertainty: The No Discounting Case," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 14(3), pages 560-73, October.
    7. Jeremy F. Shapiro, 1968. "Turnpike Planning Horizons for a Markovian Decision Model," Management Science, INFORMS, vol. 14(5), pages 292-300, January.
    8. Fershtman, Chaim & Kamien, Morton I, 1990. "Turnpike Properties in a Finite-Horizon Differential Game: Dynamic Duopoly with Sticky Prices," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(1), pages 49-60, February.
    9. Yano, Makoto, 1984. "Competitive Equilibria on Turnpikes in a McKenzie Economy, I: A Neighborhood Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 695-717, October.
    10. Sumit Joshi, 1999. "The Stochastic Turnpike Property without Uniformity in Convex Aggregate Growth Models," Working papers 67, Centre for Development Economics, Delhi School of Economics.
    11. Brock, W. A. & Majumdar, M., 1978. "Global asymptotic stability results for multisector models of optimal growth under uncertainty when future utilities are discounted," Journal of Economic Theory, Elsevier, vol. 18(2), pages 225-243, August.
    12. Cuong Le Van & Lisa Morhaim, 2006. "On optimal growth models when the discount factor is near 1 or equal to 1," International Journal of Economic Theory, The International Society for Economic Theory, vol. 2(1), pages 55-76.
    13. Majumdar, Mukul & Zilcha, Itzhak, 1987. "Optimal growth in a stochastic environment: Some sensitivity and turnpike results," Journal of Economic Theory, Elsevier, vol. 43(1), pages 116-133, October.
    14. Takashi Kamihigashi & Santanu Roy, 2005. "Dynamic optimization with a nonsmooth, nonconvex technology: The case of a linear objective function," Discussion Paper Series 175, Research Institute for Economics & Business Administration, Kobe University.
    15. Araujo, A & Scheinkman, Jose A, 1977. "Smoothness, Comparative Dynamics, and the Turnpike Property," Econometrica, Econometric Society, vol. 45(3), pages 601-20, April.
    16. Dasgupta, S. & McKenzie, Lionel W., 1985. "A note on comparative statics and dynamics of stationary states," Economics Letters, Elsevier, vol. 18(4), pages 333-338.
    17. Bewley, Truman, 1982. "An integration of equilibrium theory and turnpike theory," Journal of Mathematical Economics, Elsevier, vol. 10(2-3), pages 233-267, September.
    18. L. W. McKenzie, 2010. "Turnpike Theory," Levine's Working Paper Archive 1389, David K. Levine.
    19. Montrucchio, Luigi, 1995. "A New Turnpike Theorem for Discounted Programs," Economic Theory, Springer, vol. 5(3), pages 371-82, May.
    20. Dybvig, Philip H & Rogers, L C G & Back, Kerry, 1999. "Portfolio Turnpikes," Review of Financial Studies, Society for Financial Studies, vol. 12(1), pages 165-95.
    21. Alexandre Scheinkman, Jose, 1976. "On optimal steady states of n-sector growth models when utility is discounted," Journal of Economic Theory, Elsevier, vol. 12(1), pages 11-30, February.
    22. Feinstein, C. D. & Oren, S. S., 1985. "A funnel turnpike theorem for optimal growth problems with discounting," Journal of Economic Dynamics and Control, Elsevier, vol. 9(1), pages 25-39, September.
    23. Majumdar, Mukul & Mitra, Tapan, 1982. "Intertemporal allocation with a non-convex technology: The aggregative framework," Journal of Economic Theory, Elsevier, vol. 27(1), pages 101-136, June.
    24. Joshi, Sumit, 1997. "Turnpike Theorems in Nonconvex Nonstationary Environments," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(1), pages 225-48, February.
    25. Cox, John C. & Huang, Chi-fu, 1992. "A continuous-time portfolio turnpike theorem," Journal of Economic Dynamics and Control, Elsevier, vol. 16(3-4), pages 491-507.
    26. Haurie, A., 1976. "Optimal control on an infinite time horizon : The turnpike approach," Journal of Mathematical Economics, Elsevier, vol. 3(1), pages 81-102, March.
    27. Huberman, Gur & Ross, Stephen, 1983. "Portfolio Turnpike Theorems, Risk Aversion, and Regularly Varying Utility Functions," Econometrica, Econometric Society, vol. 51(5), pages 1345-61, September.
    28. Chang, Fwu-Ranq, 1982. "A note on the stochastic value loss assumption," Journal of Economic Theory, Elsevier, vol. 26(1), pages 164-170, February.
    29. Mirman, Leonard J. & Zilcha, Itzhak, 1977. "Characterizing optimal policies in a one-sector model of economic growth under uncertainty," Journal of Economic Theory, Elsevier, vol. 14(2), pages 389-401, April.
    30. Nowak, Andrzej S., 2008. "Equilibrium in a dynamic game of capital accumulation with the overtaking criterion," Economics Letters, Elsevier, vol. 99(2), pages 233-237, May.
    31. Montrucchio, Luigi, 1995. "A turnpike theorem for continuous-time optimal-control models," Journal of Economic Dynamics and Control, Elsevier, vol. 19(3), pages 599-619, April.
    32. Hyun Park, 2000. "Global asymptotic stability of a competitive equilibrium with recursive preferences," Economic Theory, Springer, vol. 15(3), pages 565-584.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Andrzej Nowak & Eilon Solan & Sylvain Sorin, 2013. "Preface: Special Issue on Stochastic Games," Dynamic Games and Applications, Springer, vol. 3(2), pages 125-127, June.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:spr:dyngam:v:2:y:2012:i:3:p:294-312. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.